Prednisone is the most evil of meds. The terrible moods and depression it can cause are *the* worst. For me, it happens at 30 mg and higher. I'm at 20 mg/day right now and haven't had any mood/depression problems at this dose. I still get the occasional hot/cold flash, and I still have acne on my shoulders, but at least the moods/depression problems are gone. Please don't feel embarrased by the mood problems; if they get really bad, *tell your doctor*. Don't be shy about it, it's a known side effect. Your doctor may be able to prescribe some sort of anti-depressant for short term use while you're on the pred. Taking an anti-d for a short time is certainly better than suffering through the debilatating mental effects of prednisone. Then top that off with insomnia. I remember staying up late at night, madder than hell, depressed, *and* I couldn't sleep. So that made me even more angry. Yeesh, I hope I never have to go through that again. Don't suffer needlessly. Get your doctor to give you the things you need to make it easier to get through the pred.
Just trying to be a "Regular Member".
Entocort 9 mg/day, Prednisone 20 mg/day, Pentasa 4 gm/day, started Humira 1/22/08, started 100 mg of Azasan (Imuran) 2/20/08. I'm convinced that Prednisone is the root of all evil, and primarily responsible for global warming.